Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: MAOI and REM sleep: Anyone? Adam

Posted by Elizabeth on October 25, 2001, at 13:12:10

In reply to Re: MAOI and REM sleep: Anyone? Elizabeth, posted by Adam on October 22, 2001, at 16:35:15

> Note the Ki at H1 for mirtazapine!

Yup. I've used some of my leftover Remeron to counteract the itchies from buprenorphine. (I've also used trazodone for this purpose.)

> Strangely, I myself found desipramine extrememly sedating, and I had all the bad anticholinergic symptoms that people complain about typically with tertiary-amine TCA's (I had clomipramine to compare it to... both bad!).

Hmm...well, some noradrenergic drugs can cause anticholinergic symptoms (MAOIs, for example). Supposedly there is some kind of reciprocal interaction between NE and ACh, at least in relation to states of consciousness.

> It is interesting to note that imipramine is metabolized to desmethylimipramine (desipramine) very quickly...

Yes, this is something of a puzzle. I would look at steady-state plasma concentrations of imipramine and desipramine in vivo to determine what to expect.

> At any rate, because you can use diphenhydramine at like 25-50mg at bedtime as a sedative (quite a bit less than you would take for allergies),

I take 75 mg with buprenorphine (when I have to resort to Benadryl, that is -- my antihistamine of choice is promethazine).

> This is a pretty complicated thing to sort out, as I'm sure you know.

I think that you would also have to consider the relative volumes of distribution, ...!

> I would only consider the potential benefits of a tricyclic for sleep IF the need for an augmentation therapy for an MAOI was already compelling. If I'm correct, DES dosing as a mono- or augmentation therapy is similar, is it not?

Depends what you're augmenting. I think pdocs like to be cautious with the doses of both drugs when using MAOI/TCA combinations.

> P.S. I like my mirtazapine idea. Too risky for your average MD?

Too risky for me. And you know some of the things I'm willing to try. :-)

-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[82294]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:81431
URL: http://www.dr-bob.org/babble/20011025/msgs/82294.html